Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 235, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 19, 2016, 3:22 PM EDT for Clay County, Quitman County, Randolph County, Georgia; Henry County, Alabama. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 3:22 PM EDT (19:22 UTC)
- Expired
- Jul 19, 2016, 4:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, AL, Clay County, GA, Quitman County, GA, Randolph County, GA
The radar
The Ft Rucker radar (KEOX), 53 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:30 PM EDT | TSTM WND DMG | Georgetown, GA | SEVERAL TREES DOWN REPORTED BY QUITMAN COUNTY SHERIFFS OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WUUS52 KTAE 191922
SVRTAE
ALC067-GAC061-239-243-192015-
/O.NEW.KTAE.SV.W.0235.160719T1922Z-160719T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HENRY COUNTY IN ALABAMA...
QUITMAN COUNTY IN GEORGIA...
NORTHWESTERN CLAY COUNTY IN GEORGIA...
WESTERN RANDOLPH COUNTY IN GEORGIA...
* UNTIL 415 PM EDT/315 PM CDT/
* AT 322 PM EDT/222 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
GEORGETOWN...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...FORT GAINES...GEORGETOWN...CROSSROADS...
SCOTTSBORO CROSSROADS...SPRINGVALE...SPRINGVALE STATION...BETHEL...
SCREAMER...MORRIS...BONAPARTES RETREAT...HATCHER...
MOORES CROSSROADS...BAGBY STATE PARK...STANDLEYS STORE...
WALTER F GEORGE LAKE...COTTON HILL...WALTER F.
GEORGE LOCK AND DAM...PECAN AND DOUBLE BRIDGES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3194 8495 3193 8492 3167 8480 3155 8526
3170 8525 3170 8522 3174 8521 3177 8516
3177 8512 3178 8514 3189 8513 3190 8511
3194 8508 3196 8496
TIME...MOT...LOC 1922Z 341DEG 8KT 3188 8511
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:29 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 19, 1:29 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 129 PM EDT TUE JUL 19 2016 .AVIATION [Through 18Z Wednesday]... Showers and thunderstorms have been slow to develop in our area early this afternoon, with all terminals experiencing VFR conditions. However, scattered convection in central AL/GA will slowly push southward into our area, along with scattered showers and storms possibly developing later this afternoon along the sea breeze in northern FL. Scattered showers and storms should dissipate during the evening...likely by sunset near ECP and TLH, and possibly a couple hours later near our AL and GA terminals. Apart from brief MVFR/IFR visibility reductions possible due to a shower or storm, VFR conditions will prevail through tonight and Wednesday morning. && .PREV DISCUSSION [907 AM EDT]... .NEAR TERM [Through Today]... No significant changes were made to today's forecast. The area of likely PoPs this afternoon and early evening was slightly trimmed back as relatively dry air could persist at mid/upper levels. Also, upper level forcing does not look too impressive until a shortwave drops into our area this evening, mainly after this period. However, PWAT values should still remain fairly moist, around 1.7-1.8" today, and forcing from the sea breeze will likely spark some showers and thunderstorms across our area this afternoon and early evening. Current forecast highs of mid 90s inland and upper 80s along the coast still look to be on track for our area. .SHORT TERM [Tonight Through Thursday]... The CWA remains on the eastern side of an upper level ridge centered across the Plains. The NAM brings a vort max around the eastern side of this ridge and across the CWA tonight, but this is not clear in the GFS, although it does pick up on precip after 00z tonight. Hi- res models are showing some consistency with convection persisting after 00z tonight and thus have left 30-40 PoPs in for the first half of tonight. The CWA will remain on the eastern side of the ridge through the short term but with the lack of defined shortwaves, overall will see less coverage Wednesday and Thursday compared to today. High temperatures are expected to be in the mid to upper 90s Wednesday and Thursday, with the lower 90s along the coast. Heat indices are forecast to be in the low to mid 100s. .LONG TERM [Thursday Night Through Tuesday]... Upper level ridge remains centered over the central CONUS at the beginning of the long term but begins to elongate on Saturday. There is some evidence of a weakening short wave late in the week that will be sliding across the southeast, but at this point it doesn't seem to have too much impact on the PoPs. Overall expect near climo PoPs of 30-40 percent through the weekend with a slight increase next week as the upper ridge weakens. Expect highs mainly in the mid 90s. .MARINE... Winds and seas will remain below headline criteria over the next week. Winds will generally be 10 knots or less. Seas of 2 to 3 feet are forecast for today with the higher values offshore but subside to 2 feet or less by tonight. Showers and thunderstorms are expected each day with the better chances late overnight into the morning. .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. .HYDROLOGY... Shower and thunderstorm activity will continue each day. Any heavy rainfall will be isolated but still has the potential to allow for localized ponding of water. Widespread flooding is not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 96 76 96 75 / 20 30 20 30 30 Panama City 78 91 79 91 79 / 20 30 10 30 10 Dothan 74 95 75 96 74 / 40 30 20 30 20 Albany 74 96 74 96 74 / 50 20 20 30 10 Valdosta 73 95 73 95 73 / 30 30 20 30 20 Cross City 73 95 74 95 73 / 20 20 20 20 20 Apalachicola 76 91 78 91 78 / 20 20 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Fieux LONG TERM...Fieux AVIATION...Lahr MARINE...Fieux FIRE WEATHER...Harrigan HYDROLOGY...Fieux
In the hours before
Special weather statement, Jul 19, 3:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT TUE JUL 19 2016
ALZ067-GAZ120>128-142-192000-
HENRY AL-WORTH GA-TURNER GA-LEE GA-TERRELL GA-CLAY GA-CALHOUN GA-
QUITMAN GA-RANDOLPH GA-EARLY GA-DOUGHERTY GA-
314 PM EDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR HENRY...NORTHERN DOUGHERTY...
QUITMAN...NORTHWESTERN EARLY...WESTERN TURNER...NORTHERN CALHOUN...
TERRELL...CLAY...LEE...NORTHERN WORTH AND RANDOLPH COUNTIES UNTIL 400
PM EDT/300 PM CDT/...
AT 313 PM EDT/213 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR SMITHVILLE TO NEAR ABBEVILLE...AND MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...FORT GAINES...MORGAN...CUTHBERT...LEESBURG...ASHBURN...
GEORGETOWN...ALBANY...DAWSON...EDISON...SHELLMAN...SMITHVILLE...
TURNER CITY...EAST ALBANY...WORTH...TERRELL...SYCAMORE...WARWICK...
SASSER AND BRONWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3197 8495 3195 8496 3192 8491 3194 8444
3196 8444 3187 8434 3192 8434 3191 8392
3184 8394 3180 8380 3180 8366 3163 8362
3143 8540 3171 8542 3170 8522 3174 8520
3176 8513 3189 8513 3199 8507
TIME...MOT...LOC 1913Z 335DEG 10KT 3188 8420 3162 8527
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:14 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Lee, Quitman, Randolph, Terrell | 46 min |
| Jul 19, 3:25 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Randolph, Terrell | 50 min |
| Jul 19, 4:08 PM EDT | Special Weather Statement | TAE | Ben Hill | 37 min |
| Jul 19, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 36 min |
| Jul 19, 5:05 PM EDT | Special Weather Statement | TAE | Berrien | 40 min |
| Jul 19, 5:07 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 38 min |
| Jul 19, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 65 min |
| Jul 19, 6:07 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes and 1 more | 68 min |
| Jul 19, 7:09 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 25 min |
| Jul 19, 4:15 PM EDT | Special Weather Statement | TAE | Houston | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.